Alert archive / Nevada / High Wind Watches in 2013

High Wind Watch 4, NWS Las Vegas, NV

April 6, 20134 counties in Nevada; Mohave County, Arizona; Inyo County, San Bernardino County, California

NWS Las Vegas, NV issued this high wind watch at Apr 6, 2013, 3:47 AM PDT for 4 counties in Nevada; Mohave County, Arizona; Inyo County, San Bernardino County, California. It took effect at Apr 7, 2013, 1:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 6, 2013, 3:47 AM PDT (10:47 UTC)
In effect from
Apr 7, 2013, 1:00 PM PDT
Expired
Apr 7, 2013, 3:15 AM PDT
In force
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2013-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2013-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3453 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WWUS75 KVEF 061047
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
347 AM PDT SAT APR 6 2013

...A STRONG PACIFIC STORM WILL MOVE INTO THE AREA ON SUNDAY BEFORE
SHIFTING TO THE EAST LATE SUNDAY AND MONDAY...

.INCREASING WEST TO NORTHWEST FLOW ALOFT OVER THE AREA ON SUNDAY
WILL LEAD TO THE POTENTIAL FOR STRONG DOWNSLOPE WINDS FORMING
ACROSS THE EAST SLOPES OF THE SOUTHERN SIERRA AND MAINLY THE
WESTERN PORTION OF THE OWENS VALLEY. AS THE STORM MOVES FURTHER
EAST LATE SUNDAY NIGHT...THE POTENTIAL FOR DOWNSLOPE WINDS SHOULD
DIMINISH.

CAZ519-062330-
/O.NEW.KVEF.HW.A.0004.130407T2000Z-130408T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
347 AM PDT SAT APR 6 2013

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM
SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT.

* WINDS: WEST WINDS BETWEEN 40 AND 50 MPH WITH GUSTS TO NEAR 65 MPH.

* TIMING: WINDS WILL INCREASE EARLY SUNDAY AFTERNOON WITH THE
  STRONGEST WINDS EXPECTED BETWEEN 4 PM SUNDAY AND 2 AM ON MONDAY.

* LOCATIONS: THE STRONGEST WINDS WILL LIKELY BE AROUND THE 5000
  FOOT LEVEL OF THE SOUTHERN SIERRA. THIS WILL INCLUDE HIGHWAY 168.

* IMPACTS: STRONG WINDS MAY MAKE DRIVING DIFFICULT AT
  TIMES...ESPECIALLY HIGH PROFILE VEHICLES. TAKE ACTION TO SECURE
  TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

CAZ520-062330-
/O.NEW.KVEF.HW.A.0004.130407T2000Z-130408T1200Z/
OWENS VALLEY-
INCLUDING...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA
347 AM PDT SAT APR 6 2013

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE OWENS VALLEY...WHICH IS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH LATE SUNDAY NIGHT.

* WINDS: WEST WINDS 20 TO 40 MPH WITH GUSTS TO NEAR 60 MPH.

* TIMING: WINDS WILL INCREASE EARLY SUNDAY AFTERNOON WITH THE
  STRONGEST WINDS EXPECTED BETWEEN 4 PM SUNDAY AND 2 AM ON MONDAY.

* LOCATIONS: THE STRONGEST WINDS WILL LIKELY NEAR THE CANYON
  OPENINGS ON THE WEST SIDE OF THE VALLEY AND INCLUDES PORTIONS OF
  HIGHWAY 395.

* IMPACTS: STRONG CROSSWINDS MAY MAKE DRIVING DIFFICULT AT
  TIMES...ESPECIALLY HIGH PROFILE VEHICLES. TAKE ACTION TO SECURE
  TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$
2 follow-up statements
595 
WWUS75 KVEF 062041
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
141 PM PDT SAT APR 6 2013

...A STRONG PACIFIC STORM WILL BRING VERY GUSTY WINDS TO THE AREA FROM
LATE SUNDAY THROUGH MONDAY EVENING...

.INCREASING WESTERLY FLOW ALOFT OVER THE AREA SUNDAY AFTERNOON WILL
LEAD TO THE POTENTIAL FOR STRONG DOWNSLOPE WINDS FORMING ACROSS
THE EAST SLOPES OF THE SOUTHERN SIERRA AND MAINLY THE WESTERN
PORTION OF THE OWENS VALLEY. AS THE STORM MOVES FURTHER EAST LATE
SUNDAY NIGHT...THE POTENTIAL FOR DOWNSLOPE WINDS SHOULD DIMINISH.
STRONG WINDS WILL SPREAD ACROSS MOST OF THE AREA BEGINNING LATE
SUNDAY NIGHT AND CONTINUING THROUGH MONDAY INTO MONDAY EVENING.

CAZ523-071400-
/O.EXB.KVEF.HW.A.0004.130408T0000Z-130409T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
141 PM PDT SAT APR 6 2013

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE WESTERN MOJAVE DESERT OF SAN BERNARDINO
COUNTY...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING.

* WINDS: WEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS 45 MPH LATE
  SUNDAY AFTERNOON INTO SUNDAY EVENING. WINDS MAY INCREASE LATER
  SUNDAY NIGHT TO 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

* TIMING: WINDS WILL INCREASE LATE SUNDAY AFTERNOON WITH THE
  STRONGEST WINDS EXPECTED AFTER MIDNIGHT SUNDAY NIGHT. WINDS WILL
  DECREASE MONDAY EVENING.

* LOCATIONS: BARSTOW...DAGGET...FORT IRWIN.

* IMPACTS: STRONG WINDS MAY MAKE DRIVING DIFFICULT AT TIMES...
  ESPECIALLY HIGH PROFILE VEHICLES. REDUCED VISIBILITY AT TIMES
  DUE TO BLOWING DUST. TAKE ACTION TO SECURE TRASH CANS AND OTHER
  LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

AZZ001>003-036-CAZ521-522-524>527-NVZ014>022-071400-
/O.EXB.KVEF.HW.A.0004.130408T1000Z-130409T0600Z/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
LAKE HAVASU...DESERT HILLS...TOPOCK...KINGMAN...GOLDEN VALLEY...
DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...BULLHEAD CITY...
MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...BAKER...MOUNTAIN PASS...
MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...BEATTY...GOLDFIELD...
SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...
RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
RED ROCK...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...
HOOVER DAM...LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
141 PM PDT SAT APR 6 2013 /141 PM MST SAT APR 6 2013/

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR MUCH OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND
MOHAVE COUNTY ARIZONA...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY EVENING.

* WINDS: SOUTHWEST TO WEST WINDS BETWEEN 30 AND 40 MPH WITH GUSTS
  UP TO 65 MPH POSSIBLE. WINDS WILL BECOME NORTHWESTERLY DURING
  THE DAY MONDAY.

* TIMING: WINDS WILL INCREASE LATE SUNDAY NIGHT WITH THE STRONGEST
  WINDS EXPECTED MUCH OF THE DAY MONDAY. HOWEVER...STRONG WINDS
  MAY CONTINUE INTO MONDAY EVENING.

* LOCATIONS: MUCH OF THE AREA. WIND SPEEDS MAY BE A LITTLE LIGHTER
  IN EASTERN LINCOLN COUNTY AND PORTIONS OF MOHAVE COUNTY.

* IMPACTS: STRONG WINDS MAY MAKE DRIVING DIFFICULT AT TIMES...
  ESPECIALLY HIGH PROFILE VEHICLES. REDUCED VISIBILITY AT TIMES
  DUE TO BLOWING DUST. TAKE ACTION TO SECURE TRASH CANS AND OTHER
  LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

CAZ520-071400-
/O.EXT.KVEF.HW.A.0004.130407T2000Z-130409T0600Z/
OWENS VALLEY-
INCLUDING...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA
141 PM PDT SAT APR 6 2013

...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING FOR THE OWENS VALLEY.

* WINDS: WEST WINDS 20 TO 40 MPH WITH GUSTS TO NEAR 60 MPH SUNDAY
  AND SUNDAY NIGHT...BECOMING NORTHWEST EARLY MONDAY.

* TIMING: WINDS WILL INCREASE SUNDAY AFTERNOON WITH A POTENTIAL
  LULL LATE SUNDAY EVENING...THEN INCREASING AGAIN LATE SUNDAY
  NIGHT. STRONG NORTHWEST WINDS WILL CONTINUE MONDAY INTO MONDAY
  EVENING. 

* LOCATIONS: THE STRONGEST WINDS WILL LIKELY NEAR THE CANYON 
  OPENINGS ON THE WEST SIDE OF THE VALLEY AND INCLUDES 
  PORTIONS OF HIGHWAY 395.

* IMPACTS: STRONG CROSSWINDS MAY MAKE DRIVING DIFFICULT AT
  TIMES...ESPECIALLY HIGH PROFILE VEHICLES. REDUCED VISIBILITY AT
  TIMES DUE TO BLOWING DUST. TAKE ACTION TO SECURE TRASH CANS AND
  OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

CAZ519-071400-
/O.CON.KVEF.HW.A.0004.130407T2000Z-130408T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
141 PM PDT SAT APR 6 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT FOR THE EASTERN SIERRA SLOPES. 

* WINDS: WEST WINDS BETWEEN 45 AND 65 MPH WITH GUSTS TO AROUND 80
  MPH POSSIBLE.

* TIMING: WINDS WILL INCREASE SUNDAY AFTERNOON WITH THE STRONGEST
  WINDS EXPECTED AFTER MIDNIGHT SUNDAY NIGHT.

* LOCATIONS: ALL OF THE EASTERN SIERRA SLOPES IN INYO COUNTY. THIS
  INCLUDES HIGHWAY 168.

* IMPACTS: STRONG WINDS MAY MAKE DRIVING DIFFICULT AT TIMES... 
  ESPECIALLY HIGH PROFILE VEHICLES. TAKE ACTION TO SECURE 
  TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH AND...OR GUSTS OF
70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$
248 
WWUS75 KVEF 071015
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 AM PDT SUN APR 7 2013

...A STRONG PACIFIC STORM WILL BRING VERY GUSTY WINDS TO THE AREA
FROM LATE TODAY THROUGH MONDAY EVENING...

.INCREASING WESTERLY FLOW ALOFT OVER THE AREA THIS AFTERNOON WILL
LEAD TO THE POTENTIAL FOR STRONG DOWNSLOPE WINDS FORMING ACROSS
THE EAST SLOPES OF THE SOUTHERN SIERRA AND MAINLY THE WESTERN
PORTION OF THE OWENS VALLEY. AS THE STORM MOVES FURTHER EAST LATE
TONIGHT...THE POTENTIAL FOR DOWNSLOPE WINDS SHOULD DIMINISH.
HOWEVER...STRONG WINDS WILL THEN SPREAD ACROSS MOST OF THE AREA
TONIGHT THROUGH MUCH OF MONDAY EVENING AS THE STORM MOVES EAST.

CAZ519-072300-
/O.UPG.KVEF.HW.A.0004.130407T2000Z-130408T1200Z/
/O.NEW.KVEF.HW.W.0003.130407T2000Z-130408T1500Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
315 AM PDT SUN APR 7 2013

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM 1
PM THIS AFTERNOON TO 8 AM PDT MONDAY. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT.

* WINDS: WEST WINDS BETWEEN 45 AND 65 MPH WITH GUSTS TO AROUND 80 
  MPH POSSIBLE. 

* TIMING: WINDS WILL INCREASE THIS AFTERNOON WITH THE STRONGEST
  WINDS EXPECTED AFTER MIDNIGHT TONIGHT.

* LOCATIONS: ALL OF THE EASTERN SIERRA SLOPES IN INYO COUNTY. 
  THIS INCLUDES HIGHWAY 168. 

* IMPACTS: STRONG WINDS MAY MAKE DRIVING DIFFICULT AT TIMES... 
  ESPECIALLY HIGH PROFILE VEHICLES. TAKE ACTION TO SECURE 
  TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ520-072300-
/O.UPG.KVEF.HW.A.0004.130407T2000Z-130409T0600Z/
/O.NEW.KVEF.HW.W.0003.130407T2000Z-130409T0600Z/
OWENS VALLEY-
INCLUDING...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA
315 AM PDT SUN APR 7 2013

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM
PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE OWENS VALLEY...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 11 PM PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT.

* WINDS: WEST WINDS 20 TO 40 MPH WITH GUSTS TO NEAR 60 MPH THROUGH
  TONIGHT BEFORE BECOMING NORTHWEST EARLY MONDAY.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON WITH THE STRONGEST
  WINDS EXPECTED AFTER MIDNIGHT TONIGHT. STRONG NORTHWEST WINDS
  WILL CONTINUE MONDAY INTO MONDAY EVENING.

* LOCATIONS: THE STRONGEST WINDS WILL LIKELY OCCUR NEAR CANYON
  OPENINGS ON THE WEST SIDE OF THE VALLEY AND INCLUDE PORTIONS OF
  HIGHWAY 395 THROUGH TONIGHT BECOMING AREA WIDE ON MONDAY.

* IMPACTS: STRONG CROSSWINDS MAY MAKE DRIVING DIFFICULT AT 
  TIMES...ESPECIALLY HIGH PROFILE VEHICLES. REDUCED VISIBILITY 
  AT TIMES DUE TO BLOWING DUST. TAKE ACTION TO SECURE TRASH 
  CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ523-072300-
/O.UPG.KVEF.HW.A.0004.130408T0000Z-130409T0600Z/
/O.NEW.KVEF.HW.W.0003.130408T0000Z-130409T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
315 AM PDT SUN APR 7 2013

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE WESTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM 5 PM
THIS AFTERNOON TO 11 PM PDT MONDAY. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT.

* WINDS: WEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS 45 MPH THIS
  AFTERNOON AND EVENING. WINDS WILL INCREASE AFTER MIDNIGHT
  TONIGHT TO 35 TO 45 MPH WITH GUSTS AROUND 60 MPH WHICH WILL THEN
  CONTINUE THROUGH MONDAY EVENING.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON WITH THE STRONGEST
  WINDS EXPECTED AFTER MIDNIGHT TONIGHT. WINDS WILL THEN DECREASE
  MONDAY EVENING.

* LOCATIONS: BARSTOW...DAGGET...FORT IRWIN AND PORTIONS OF
  INTERSTATES 15 AND 40.

* IMPACTS: STRONG WINDS MAY MAKE DRIVING DIFFICULT AT TIMES... 
  ESPECIALLY HIGH PROFILE VEHICLES. REDUCED VISIBILITY AT 
  TIMES DUE TO BLOWING DUST. TAKE ACTION TO SECURE TRASH CANS 
  AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

AZZ001>003-036-CAZ521-522-524>527-NVZ014>022-072300-
/O.UPG.KVEF.HW.A.0004.130408T1000Z-130409T0600Z/
/O.NEW.KVEF.HW.W.0003.130408T1000Z-130409T0600Z/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
LAKE HAVASU...DESERT HILLS...TOPOCK...KINGMAN...GOLDEN VALLEY...
DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...BULLHEAD CITY...
MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...BAKER...MOUNTAIN PASS...
MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...BEATTY...GOLDFIELD...
SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...
RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
RED ROCK...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...
HOOVER DAM...LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
315 AM PDT SUN APR 7 2013 /315 AM MST SUN APR 7 2013/

...HIGH WIND WARNING IN EFFECT FROM 3 AM PDT /3 AM MST/ TO 11 PM
PDT /11 PM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR MUCH OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND
PORTIONS OF SOUTHEAST CALIFORNIA...WHICH IS IN EFFECT FROM 3 AM
PDT /3 AM MST/ TO 11 PM PDT /11 PM MST/ MONDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT.

* WINDS: SOUTHWEST TO WEST WINDS BETWEEN 30 AND 40 MPH WITH GUSTS 
  UP TO 65 MPH POSSIBLE. WINDS WILL BECOME NORTHWESTERLY DURING 
  THE DAY MONDAY. 

* TIMING: WINDS WILL INCREASE LATE THIS EVENING WITH THE STRONGEST
  WINDS EXPECTED MUCH OF THE DAY MONDAY...BEFORE DECREASING LATE
  MONDAY EVENING.

* LOCATIONS: MUCH OF THE AREA. WIND SPEEDS MAY BE A LITTLE 
  LIGHTER IN EASTERN LINCOLN COUNTY AND PORTIONS OF MOHAVE 
  COUNTY. 

* IMPACTS: STRONG WINDS MAY MAKE DRIVING DIFFICULT AT TIMES... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. REDUCED VISIBILITY AT 
  TIMES DUE TO BLOWING DUST. TAKE ACTION TO SECURE TRASH CANS 
  AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 6, 3:22 AM PDT, 25 minutes earlier.

Area forecast discussion, Apr 6, 3:22 AM PDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
322 AM PDT SAT APR 6 2013

.SYNOPSIS...DRY CONDITIONS WITH TEMPERATURES REMAINING ABOVE NORMAL
WILL BE SEEN THROUGH SUNDAY. HOWEVER WINDS WILL BEGIN TO INCREASE
ACROSS MUCH OF THE AREA LATE SUNDAY AHEAD OF A COLD PACIFIC STORM.
THIS STORM WILL MOVE OVER THE REGION SUNDAY NIGHT THROUGH MONDAY
NIGHT...RESULTING IN WIDESPREAD STRONG WINDS...COOLER TEMPERATURES
AND THE POTENTIAL FOR SHOWERS...ESPECIALLY OVER THE SOUTHERN GREAT
BASIN. GUSTY WINDS AND COOL CONDITIONS ARE EXPECTED TO CONTINUE ON
TUESDAY.
&&

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...WEST TO NORTHWEST FLOW
ALOFT OVER THE CWA TODAY WITH MAINLY HIGH LEVEL MOISTURE CAUGHT IN
THE FLOW. HOWEVER THE MAIN CLOUDINESS WILL BE OVER THE NORTHERN
PORTION OF THE CWA AS A WEAK TROUGH PUSHES ACROSS THE PACNW. THE
FLOW ALOFT WILL CONTINUE INTO SUNDAY BEFORE A STRONG TROUGH DEVELOPS
AND DROPS SOUTH ACROSS THE SOUTHERN GREAT BASIN LATE SUNDAY NIGHT
THROUGH MONDAY NIGHT. DIFFERENCES IN TIMING/INTENSITY CONTINUE
BETWEEN THE MODELS...BUT OVERALL...THE TROUGH IS EXPECTED TO BE OVER
THE AREA BY 12Z MONDAY WITH THE CENTER OF THE LOW NEAR SOUTHWEST
UTAH BY 00Z MONDAY BEFORE SHIFTING TO NEAR THE 4-CORNERS REGION BY
12Z TUESDAY.

THE MAIN IMPACT FROM THIS SYSTEM WILL BE WINDS. LOCAL GUSTY WINDS
WILL BE SEEN TODAY ACROSS THE WESTERN MOJAVE DESERT REGION. AS THE
TROUGH BEGINS TO DROP SOUTH AND INTO THE AREA ON SUNDAY...INCREASED
WINDS WILL BE SEEN AREAWIDE. BY SUNDAY AFTERNOON THE WESTERN MOJAVE
DESERT MAY NEED A WIND ADVISORY FOR GUSTS TO OVER 40 MPH...BUT THE
STRONGEST WINDS LOOK TO BE OVER THE SOUTHERN SIERRA/WESTERN OWENS
VALLEY WHERE DOWNSLOPE WINDS ARE POSSIBLE THROUGH SUNDAY NIGHT. WILL
ISSUE A HIGH WIND WATCH FOR THIS AREA WITH THIS PACKAGE. THE
ASSOCIATED COLD FRONT WILL BE MOVING ACROSS THE CWA SUNDAY NIGHT
INTO MONDAY WITH LOCALLY STRONG SOUTHWEST WINDS POSSIBLE AHEAD OF
THE FRONT...BUT STRONG AND GUSTY NORTH WINDS ARE LIKELY BEHIND THE
FRONT. CURRENT MODEL RUNS ARE SHOWING 12-15MB PRESSURE DIFFERENCES
EARLY MONDAY MORNING BETWEEN RENO AND LAS VEGAS...WHILE THE THERMAL
DIFFERENCES AT 700MB IS SHOWN TO BE AROUND 12 DEGREES. A LOCAL WIND
STUDY SHOWS THAT WITH THESE CONDITIONS...WINDS WILL GUSTS TO BETWEEN
50 AND 60 MPH OVER THE LAS VEGAS VALLEY. IF THE NEXT MODEL RUNS ARE
CONSISTENT AND CONTINUE TO SHOW THESE CONDITIONS... WIDESPREAD WIND
ADVISORIES MAY BE NEEDED FOR LATE SUNDAY NIGHT INTO MONDAY EVENING
ACROSS MUCH OF THE CWA.

AS THE LOW TRACKS ACROSS THE AREA...PRECIPITATION CHANCES WILL
INCREASE OVER THE NORTHERN MOUNTAINS SUNDAY EVENING AND THEN SPREAD
OVER MAINLY THE EASTERN PORTION OF THE CWA...LINCOLN AND MOHAVE
COUNTIES..ON MONDAY BEFORE DRYING BEGINS TO TAKE PLACE MONDAY NIGHT.

TEMPERATURES FOR THE WEEKEND WILL CONTINUE TO BE WELL ABOVE NORMAL
UNDER THE WESTERLY FLOW ALOFT...BUT WITH THE COLD FRONT MOVING
ACROSS THE REGION LATE SUNDAY/EARLY MONDAY...LOOK FOR MONDAY HIGH
TEMPERATURES DROPPING 15 DEGREES OR MORE ACROSS THE FORECAST AREA.

.LONG TERM...TUESDAY THROUGH FRIDAY...A STRONG NORTH-SOUTH SURFACE
PRESSURE GRADIENT WILL BE IN PLACE TUESDAY AS HIGH PRESSURE BEGINS
TO BUILD BACK IN BEHIND THE COLD FRONT WHICH SWEPT OVER THE AREA ON
MONDAY. LATEST GUIDANCE DOES NOT SHOW THE BEST AGREEMENT REGARDING
THE STRENGTH OF NORTHERLY WINDS ON TUESDAY...BUT BASED ON AN AVERAGE
FORECAST GRADIENT BETWEEN LAS VEGAS AND RENO OF AROUND 15MB STILL IN
PLACE...ADVISORY LEVEL WINDS STILL LOOK LIKE A SAFE BET AT THE
MOMENT...ESPECIALLY DOWN THE COLORADO RIVER VALLEY. MAIN CHANGES TO
THE EXTENDED INCLUDED INCREASING WINDS AND DECREASING
TEMPERATURES...OPTING TO A LITTLE MORE WEIGHT ON THE MEL.

DRY NORTHWEST FLOW WILL SET UP OVER THE AREA ON THURSDAY AND REMAIN
IN PLACE THE REMAINDER OF THE PERIOD...WITH WARMER CONDITIONS
LIGHTER WINDS THURSDAY AND FRIDAY AS HIGH PRESSURE CONTINUES TO
NUDGE INTO THE WEST COAST.
&&

.AVIATION...FOR MCCARRAN...RELATIVELY LIGHT WINDS PRIMARILY OUT OF
THE SOUTHWEST CAN BE EXPECTED THROUGH THE WEEKEND WITH VARIABLE
UPPER LEVEL CLOUD COVERAGE. A STRONG LOW PRESSURE SYSTEM WILL THEN
IMPACT KLAS STARTING LATE SUNDAY...WITH WINDS INITIALLY INCREASING
OUT OF THE SOUTHWEST AND THEN BECOMING NORTHERLY FOLLOWING FRONTAL
PASSAGE EARLY MONDAY MORNING. WIND GUSTS IN EXCESS OF 40KTS WILL BE
POSSIBLE.
&&

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WEST TO NORTHWEST WINDS UP TO 15 KTS AND FEW-SCT CLOUDS
AOA 12K FEET WITH SCT-BKN CLOUDS AOA 20K FEET CAN BE EXPECTED TODAY.
A STRONG STORM SYSTEM WILL BRING MUCH STRONGER WINDS AND CHANCES FOR
PRECIPITATION TO THE AREA LATE SUNDAY INTO EARLY NEXT WEEK.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT
     FOR CAZ519-520.
&&

JENSEN/KENNEDY

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Apr 5, 4:19 AM PDT, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
419 AM PDT FRI APR 5 2013

AZZ001>003-036-CAZ519>527-NVZ014>022-060700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
419 AM PDT FRI APR 5 2013 /419 AM MST FRI APR 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS WEATHER IS NOT EXPECTED SATURDAY THROUGH SUNDAY
AFTERNOON. A COLD LOW PRESSURE SYSTEM WILL THEN DROP OUT OF THE
PACIFIC NORTHWEST AND ACROSS THE REGION MONDAY AND TUESDAY
BRINGING WIDESPREAD STRONG WINDS AND THE POTENTIAL FOR SNOW
SHOWERS TO ELEVATIONS AROUND 5000 FEET FROM THE SOUTHERN SIERRA TO
THE SOUTHERN GREAT BASIN.

WEST WINDS GUSTING 40 TO 50 MPH CAN BE EXPECTED OVER THE WESTERN
MOJAVE DESERT SUNDAY NIGHT AND EARLY MONDAY WITH GUSTS BETWEEN 50
AND 60 MPH POSSIBLE. NORTHWEST WINDS GUSTING OVER 40 MPH WILL
SPREAD ACROSS MUCH OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA
MONDAY AFTERNOON AND WILL PERSIST THROUGH TUESDAY. WINDS WILL
DECREASE WEDNESDAY AS THE LOW PRESSURE SYSTEM PULLS AWAY TO THE
EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JA

Nearby

High Wind Watches in Nevada, 2013High Wind Watches in California, 2013High Wind Watches in Arizona, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.